Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 29, 2016, 11:41 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 11:41 AM EDT (15:41 UTC)
- Expired
- Mar 30, 2016, 3:41 AM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
117 WHUS71 KOKX 291541 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1141 AM EDT TUE MAR 29 2016 ...GALES THROUGH TODAY... ANZ330-335-338-340-345-292345- /O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/ /O.NEW.KOKX.SC.Y.0042.160329T1541Z-160330T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1141 AM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. A BRIEF GUST UP TO 35 KT STILL POSSIBLE EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-292200- /O.CON.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1141 AM EDT TUE MAR 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
611 WHUS71 KOKX 291954 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT TUE MAR 29 2016 ...ROUGH CONDITIONS WILL CONTINUE INTO TONIGHT... ANZ353-355-300600- /O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/ /O.EXB.KOKX.SC.Y.0042.000000T0000Z-160330T0600Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. A FEW NEAR SHORE GUSTS UP TO 35 KT ARE STILL POSSIBLE BEFORE SUNSET. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-300600- /O.CAN.KOKX.GL.W.0018.000000T0000Z-160329T2200Z/ /O.EXB.KOKX.SC.Y.0042.000000T0000Z-160330T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 354 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. A FEW NEAR SHORE GUSTS UP TO 35 KT ARE STILL POSSIBLE BEFORE SUNSET. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-300400- /O.CON.KOKX.SC.Y.0042.000000T0000Z-160330T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 354 PM EDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
947 WHUS71 KOKX 300449 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1249 AM EDT WED MAR 30 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS EARLY... ANZ353-355-300600- /O.CON.KOKX.SC.Y.0042.000000T0000Z-160330T0600Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1249 AM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-301000- /O.CON.KOKX.SC.Y.0042.000000T0000Z-160330T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1249 AM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS71 KOKX 300741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 AM EDT WED MAR 30 2016 ...ROUGH CONDITIONS RETURN TONIGHT AND THURSDAY... ANZ350-301600- /O.CAN.KOKX.SC.Y.0042.000000T0000Z-160330T1000Z/ /O.NEW.KOKX.SC.Y.0043.160330T2200Z-160331T1000Z/ /O.NEW.KOKX.GL.A.0015.160331T1000Z-160331T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 341 AM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-301600- /O.NEW.KOKX.SC.Y.0043.160330T2200Z-160331T1000Z/ /O.NEW.KOKX.GL.A.0015.160331T1000Z-160331T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 AM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-301600- /O.NEW.KOKX.SC.Y.0043.160331T1000Z-160331T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 AM EDT WED MAR 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 9:40 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 29, 9:40 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
940 AM EDT TUE MAR 29 2016
.SYNOPSIS...
DEEP LOW PRESSURE GIVES WAY TO HIGH PRESSURE BY WEDNESDAY.
HIGH PRESSURE MOVES OFFSHORE WEDNESDAY NIGHT. A FRONTAL SYSTEM
APPROACHES FROM THE WEST...MOVING IN THURSDAY NIGHT AND FRIDAY
WITH ITS COLD FRONT MOVING ACROSS FRIDAY NIGHT. A SERIES OF
CLIPPERS MOVE ACROSS MAINLY FOR THE FIRST HALF OF NEXT WEEKEND.
CANADIAN HIGH PRESSURE BUILDS IN FOR LATER SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO REFLECT LATEST OBSERVATIONS. OTHERWISE...NO SIGNIFICANT
CHANGES WITH FORECAST ON TRACK.
DEEP LOW PRESSURE TRAVERSES ACROSS THE CANADIAN MARITIMES TODAY AS
HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES REGION.
A TIGHT PRESSURE GRADIENT WILL RESULT IN GUSTY W/NW WINDS THOUGH THE
DAY TODAY. HOWEVER...ANALYSIS OF WINDS THROUGH THE MIXED LAYER FROM
00Z MODEL SUITE WOULD SUGGEST GUSTS TO WIND ADVISORY CRITERIA WILL
BE FEW. FEEL SUSTAINED WINDS LIKELY FALL JUST SHORT FOR THE MOST
PART AS WELL. HOWEVER...STRONGER WINDS ALOFT ARE NOTED EARLY THIS
MORNING...SO WILL MAINTAIN THE ADVISORY...BUT ALLOW IT TO EXPIRE
AT NOON.
AGAIN...A WINDY DAY IS EXPECTED. HOWEVER...DO NOT FORESEE
FREQUENT WIND GUSTS UP TO 40 KTS OR 26 MPH AND GREATER...NOR
SUSTAINED WINDS 31 MPH OR GREATER. IT MAY HAPPEN AT A FEW
LOCATIONS...BUT NOT ENOUGH TO WARRANT MAINTAINING THE ADVISORY
ALL DAY.
TRAILING SHORTWAVE MOVES ACROSS THE NORTHEAST THIS AFTERNOON.
AIR EXPECTED TO BE QUITE DRY THROUGH THE COLUMN...AND ANTICIPATE
DRY CONDITIONS WITH PLENTY OF SUNSHINE EXPECTED. WILL FOLLOW A MOS
BLEND FOR TEMPS. CAA BUT DEEP MIXING SHOULD YIELD TEMPS AROUND 50
OR IN THE LOWER TO MIDDLE 50S DEPENDING ON LOCATION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AS THE CENTER OF HIGH PRESSURE APPROACHES THIS EVENING...EXPECT
WINDS TO DIMINISH RAPIDLY AS THE PRESSURE GRADIENT RELAXES.
A CHILLY NIGHT IS IN STORE AS GOOD RADIATIONAL COOLING CONDITIONS
ARE FORECAST...ESPECIALLY AWAY FROM URBAN CENTERS AND GENERALLY
AFTER MIDNIGHT ONCE WINDS LIGHTEN. LOWS WILL DROP INTO THE MIDDLE
AND UPPER 20S INLAND AND FOR THE LONG ISLAND PINE BARRENS...AND
LOWER 30S MOST ELSEWHERE. READINGS IN NYC WILL FALL INTO THE MIDDLE
AND UPPER 30S.
ON WEDNESDAY...RIDGE BUILDS AND SFC HIGH PASSES TO THE SOUTH...WITH
RETURN FLOW SETTING UP LATE IN THE DAY.
TEMPS WILL BE SLIGHTLY WARMER AWAY FROM THE WATER...BUT COASTAL
LOCATIONS WILL REMAIN COOL DUE TO THE ONSHORE FLOW. MORE OF A
TYPICAL EARLY SPRING DAY WITH LARGER TEMP DIFFERENCES. PLENTY OF
SUNSHINE IS FORECAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE OVER THE REGION SHIFTS OFFSHORE WEDNESDAY NIGHT AND
THURSDAY. THIS WILL ALLOW SOUTH TO SOUTHWEST FLOW TO INCREASE
THROUGH THURSDAY. A LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL MOVE INTO QUEBEC THURSDAY THROUGH FRIDAY. ITS
ASSOCIATED COLD FRONT WILL SLOWLY APPROACH THE REGION LATE
THURSDAY AND THURSDAY NIGHT...AND FINALLY PUSH ACROSS THE AREA ON
FRIDAY. EXPECT POPS TO GRADUALLY INCREASE THROUGH THE DAY THURSDAY
AND CONTINUE THROUGH FRIDAY.
A MUCH COOLER AIRMASS MOVES INTO THE REGION FOR THE WEEKEND AND
START OF NEXT WEEK. IN ADDITION...A SERIES OF COLD FRONTAL PASSAGES
PART OF CLIPPER SYSTEMS WILL MOVE ACROSS THE REGION...ONE EARLY
SATURDAY AND ANOTHER SATURDAY NIGHT INTO SUNDAY. THERE IS EVEN
POTENTIAL FOR ANOTHER CLIPPER LOW TO MOVE ACROSS NEXT MONDAY. EXPECT
JUST CHANCE POPS FOR RAIN OR SNOW SHOWERS AS EACH OF THESE CLIPPERS
MOVES ACROSS THE REGION.
TEMPERATURES THURSDAY AND FRIDAY CLIMB INTO THE 60S. HIGHS ON
SATURDAY WILL REACH THE LOWER AND MIDDLE 50S. BY SUNDAY AND
MONDAY...HIGH TEMPERATURES WILL ONLY REACH THE LOWER AND MIDDLE 40S.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST.
VFR. NW WINDS 20-25 KT WITH GUSTS 30-35 KT...DIMINISHING LATE
AFTN/EARLY EVENING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS PREVAIL MORE SOUTH OF 310 MAGNETIC UNTIL
AROUND 18Z...THEN MORE NORTH OF IT THEREAFTER. END TIME OF FREQUENT
GUSTS COULD BE OFF BY 1-2 HOURS.
KLGA FCSTER COMMENTS: WINDS PREVAIL MORE SOUTH OF 310 MAGNETIC UNTIL
AROUND 18Z...THEN MORE NORTH OF IT THEREAFTER. END TIME OF
FREQUENT GUSTS COULD BE OFF BY 1-2 HOURS.
KEWR FCSTER COMMENTS: WINDS PREVAIL MORE SOUTH OF 310 MAGNETIC UNTIL
AROUND 18Z...THEN MORE NORTH OF IT THEREAFTER. END TIME OF FREQUENT
GUSTS COULD BE OFF BY 1-2 HOURS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: WINDS PREVAIL MORE SOUTH OF 310 MAGNETIC UNTIL
AROUND 18-19Z...THEN MORE NORTH OF IT THEREAFTER. END TIME OF
FREQUENT GUSTS COULD BE OFF BY 1-2 HOURS.
KHPN FCSTER COMMENTS: END TIME OF FREQUENT GUSTS COULD BE OFF BY 1-2
HOURS.
KISP FCSTER COMMENTS: END TIME OF FREQUENT GUSTS COULD BE OFF BY 1-2
HOURS.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.WEDNESDAY-THURSDAY MORNING...VFR. LLWS POSSIBLE WEDNESDAY
NIGHT/THURSDAY MORNING.
.THURSDAY AFTERNOON-FRIDAY...MVFR OR LOWER POSSIBLE. S WIND G20-30
KT POSSIBLE THURSDAY. LLWS POSSIBLE.
FRIDAY NIGHT-SATURDAY...VFR. WNW-NW WINDS G20-30 KT POSSIBLE
SATURDAY.
&&
.MARINE...
DEEP LOW PRESSURE DEPARTS ACROSS THE CANADIAN MARITIMES
AS HIGH PRESSURE BUILDS. GALE WARNING REMAINS UP FOR THE WATERS
THROUGH THE DAY TODAY. ROUGH OCEAN SEAS OF 5 TO 10 FT...AND 3 TO
6 FT ON EASTERN AND CENTRAL LONG ISLAND SOUND WILL SUBSIDE LATE
IN THE DAY.
CONDITIONS IMPROVE TONIGHT AS THE PRESSURE GRADIENT RELAXES WITH
THE APPROACH OF HIGH PRESSURE. THE WINDS EVENTUALLY BACK AROUND TO
THE SOUTH OR SOUTHWEST WEDNESDAY AS HIGH PRESSURE PASSES ACROSS
THE WATERS.
SMALL CRAFT CONDITIONS WILL BE POSSIBLE ON THE OCEAN WATERS
WEDNESDAY NIGHT AND BECOME LIKELY FOR ALL WATERS ON THURSDAY. WINDS
INCREASE ENOUGH THAT GALES BECOME POSSIBLE THURSDAY NIGHT INTO EARLY
FRIDAY...MAINLY ON THE OCEAN. OTHERWISE...SCA WINDS WILL BE POSSIBLE
FOR OTHER WATERS. SMALL CRAFT CONDITIONS LINGER ON THE OCEAN GOING
INTO THE WEEKEND.
&&
.FIRE WEATHER...
THE COMBINATION OF STRONG WESTERLY WINDS GUSTING TO 35 TO 45
MPH...RH VALUES FALLING INTO THE 20S...AND LATE MARCH SUNSHINE...MAY
ALLOW FINE FUELS TO DRY OUT QUICKLY TODAY. THIS COULD LEAD TO AN
ENHANCED THREAT OF BRUSH FIRE SPREAD IN THE AFTERNOON.
A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO ADDRESS THIS POTENTIAL
AFTER FURTHER CONSULTATION WITH WILDFIRE MANAGEMENT AGENCIES
LATER THIS MORNING.
&&
.HYDROLOGY...
WIDESPREAD RAIN WILL BE LIKELY THU NIGHT AND FRI ACROSS THE REGION.
AMOUNTS COULD RANGE HALF INCH TO 1 INCH BUT CONFIDENCE IS LOW ON
EXACT AMOUNTS WITH THIS. OTHERWISE...NO OTHER WIDESPREAD SIGNIFICANT
PRECIP EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL NOON EDT TODAY FOR CTZ005>012.
NY...WIND ADVISORY UNTIL NOON EDT TODAY FOR NYZ067>075-078>081-
176>179.
NJ...WIND ADVISORY UNTIL NOON EDT TODAY FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BC/PW
NEAR TERM...BC/PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...JC/MPS
MARINE...BC/PW
FIRE WEATHER...
HYDROLOGY...BC/PWHazardous weather outlook, Mar 29, 3:39 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EDT TUE MAR 29 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-300900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 339 AM EDT TUE MAR 29 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-300900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 AM EDT TUE MAR 29 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALES WILL BE POSSIBLE THURSDAY NIGHT THROUGH EARLY FRIDAY...MAINLY ACROSS THE OCEAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Mar 29, 10:58 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1058 AM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG BAY RIDGE 40.64N 74.01W
03/28/2016 KINGS NY FIRE DEPT/RESCUE
PEDESTRIAN STRUCK AND INJURED BY A PIECE OF FLYING WOOD
NEAR A CONSTRUCTION SITE AT 8TH AVENUE AND 56TH STREET
IN SUNSET PARK.
&&
FEBLocal storm report, Mar 29, 11:07 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1107 AM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG 1 SSW MIDWOOD 40.61N 73.97W
03/28/2016 KINGS NY PARK SERVICE
TREE ON POWER LINES NEAR 27TH STREET AND AVENUE P IN
MARINE PARK. REPORT VIA THE NYC DEPARTMENT OF PARKS.
&&
FEBLocal storm report, Mar 29, 11:17 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1117 AM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 1 N RIDGEFIELD 41.29N 73.50W
03/28/2016 FAIRFIELD CT SOCIAL MEDIA
OAK TREE DOWN IN FRONT YARD OF HOME NEAR NORTH STREET
AND MIMOSA CIRCLE IN RIDGEFIELD.
&&
FEBSpecial weather statement, Mar 29, 11:17 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1117 AM EDT TUE MAR 29 2016 NJZ004-006-103>108-NYZ071>075-078>081-176>179-300300- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1117 AM EDT TUE MAR 29 2016 NORTHWEST WINDS SUSTAINED AT 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH...RELATIVE HUMIDITIES FALLING TO NEAR 20 PERCENT...AND DRYING FINE FUELS DESPITE THE RAIN OF YESTERDAY...WILL PROMOTE AN ELEVATED RISK FOR THE SPREAD OF BRUSH OR GRASS FIRES THIS AFTERNOON AND EVENING. PLEASE VISIT YOUR STATE FORESTRY OR ENVIRONMENTAL PROTECTION WEB SITE FOR MORE INFORMATION ABOUT WILDFIRE DANGER...BURN RESTRICTIONS...AND WILDFIRE PREVENTION AND EDUCATION. GOODMAN
Local storm report, Mar 29, 11:24 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1124 AM EDT TUE MAR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST NEWARK AIRPORT 40.68N 74.17W
03/28/2016 M58 MPH EASTERN UNION NJ ASOS
0600 PM NON-TSTM WND DMG BAY RIDGE 40.64N 74.01W
03/28/2016 KINGS NY FIRE DEPT/RESCUE
PEDESTRIAN STRUCK AND INJURED BY A PIECE OF FLYING WOOD
NEAR A CONSTRUCTION SITE AT 8TH AVENUE AND 56TH STREET
IN SUNSET PARK.
0800 PM NON-TSTM WND DMG 1 SSW MIDWOOD 40.61N 73.97W
03/28/2016 KINGS NY PARK SERVICE
TREE ON POWER LINES NEAR 27TH STREET AND AVENUE P IN
MARINE PARK. REPORT VIA THE NYC DEPARTMENT OF PARKS.
0900 PM NON-TSTM WND DMG 1 N RIDGEFIELD 41.29N 73.50W
03/28/2016 FAIRFIELD CT SOCIAL MEDIA
OAK TREE DOWN IN FRONT YARD OF HOME NEAR NORTH STREET
AND MIMOSA CIRCLE IN RIDGEFIELD.
&&
FEBNearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.